MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018958
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was reported as the thr presented a cement mantle and the femoral head was dislocating from the acetabular.Polarcup was not dislocating but the femoral head and polar insert was punching off the femoral stem.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was conducted due to dislocation.The complained device has not been returned for investigation.The device could therefore not be evaluated and the stated failure mode not independently be confirmed.No medical documents were received for investigation.Without supporting clinical/medical documents, a thorough investigation could not be performed.A review of the batch record revealed no deviations from the standard manufacturing process and a review of the complaint history revealed no similar complaints for the device in question.Based on available information, there is no indication that the devise did not meet specification at the time of manufacturing.However, the root cause cannot clearly be identified and stays undetermined.The need for corrective action is not indicated.Nevertheless, s+n will continue to monitor the device for similar issues.The complaint will be reopened should additional information become available.

Brand Name
POLARCUP XLPE INSERT 53/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key8946017
Report Number9613369-2019-00059
Device Sequence Number2520897
Product Code LPH
UDI-Device Identifier07611996111484
UDI-Public07611996111484
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Catalogue Number75018958
Device Lot NumberB1820934
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;